Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 20, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 29, 2011, 5:25 PM MDT for Bear Lake County, Caribou County, Franklin County, Idaho. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2011, 5:25 PM MDT (23:25 UTC)
- Expired
- Jun 29, 2011, 6:15 PM MDT
- In force
- 50 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bear Lake County, ID, Caribou County, ID, Franklin County, ID
The radar
The Salt Lake City radar (KMTX), 137 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:54 PM MDT | TSTM WND DMG | 1 Sse St. Charles, ID | BIG TRRE BLOWN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4031 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
498
WUUS55 KPIH 292325
SVRPIH
IDC007-029-041-300015-
/O.NEW.KPIH.SV.W.0020.110629T2325Z-110630T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO
525 PM MDT WED JUN 29 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEAR LAKE COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITY OF MONTPELIER...
SOUTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO...
SOUTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO...
* UNTIL 615 PM MDT
* AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTH OF ST. CHARLES...
OR 27 MILES SOUTHEAST OF PRESTON...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
ST. CHARLES...
LAT...LON 4199 11105 4199 11174 4201 11189 4254 11145
4250 11104 4216 11103
TIME...MOT...LOC 2325Z 218DEG 32KT 4196 11136
$$
DMH2 follow-up statements
944
WWUS55 KPIH 292353
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
553 PM MDT WED JUN 29 2011
IDC007-029-041-300015-
/O.CON.KPIH.SV.W.0020.000000T0000Z-110630T0015Z/
BEAR LAKE ID-CARIBOU ID-FRANKLIN ID-
553 PM MDT WED JUN 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHEASTERN FRANKLIN...SOUTHEASTERN CARIBOU AND BEAR LAKE
COUNTIES...
AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF ALTON...OR
15 MILES SOUTH OF MONTPELIER...MOVING NORTHEAST AT 35 MPH.
LOCATIONS AFFECTED INCLUDE...ALTON...BENNINGTON...BERN...GENEVA...
GEORGETOWN...LIBERTY...LINDSAYVILLE...MONTPELIER...NOUNAN...OVID...
SHARON AND WARDBORO.
LAT...LON 4199 11105 4199 11174 4201 11189 4254 11145
4250 11104 4216 11103
TIME...MOT...LOC 2351Z 218DEG 32KT 4214 11117
$$
DMH051
WWUS55 KPIH 300011
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
611 PM MDT WED JUN 29 2011
IDC007-029-041-300021-
/O.EXP.KPIH.SV.W.0020.000000T0000Z-110630T0015Z/
BEAR LAKE ID-CARIBOU ID-FRANKLIN ID-
611 PM MDT WED JUN 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN...
SOUTHEASTERN CARIBOU AND BEAR LAKE COUNTIES WILL EXPIRE AT 615 PM
MDT...
LOCATIONS AFFECTED INCLUDE...GENEVA.
LAT...LON 4199 11105 4199 11174 4201 11189 4254 11145
4250 11104 4216 11103
TIME...MOT...LOC 0011Z 218DEG 32KT 4228 11102
$$
DMHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:09 PM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 29, 2:09 PM MDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 209 PM MDT WED JUN 29 2011 .SHORT TERM... A STRONG LOW PRESSURE CIRCULATION IS PRESENTLY CROSSING CALIFORNIA WITH A SLIGHT SOUTHEAST DRIFT TOWARDS DESERT ROCK. LAPSE RATES ARE NEAR 9 C/KM AND VERTICAL SHEAR IS INCREASING...UPSTREAM AT KMTX RADAR VAD WINDS SHOWING 45 KTS AT 11K FT AGL...ELKO SOUNDING THIS MORNING SHOWED 46KTS AT 7K FT MSL. WIND GUSTS TO 49 MPH HAVE OCCURRED ED AT RIRIE AND GRACE THIS AFTERNOON. EXPECT GUSTS WILL BE ON THE INCREASE IN THE EASTERN HIGHLANDS THE NEXT HOUR OR TWO. IN ADDITION...ANY THUNDERSTORMS COULD ALSO PRODUCE STRONG GUSTY DOWN DRAFTS TO THE LOW 50S MPH RANGE. WILL HAVE TO WATCH FOR ISOLATED SEVERE THUNDERSTORMS THIS EVENING. THE CALIFORNIA LOW LOOSES THE CLOSED CIRCULATION AS IT CROSSES THE GREAT BASIN...ROUGHLY 00-03Z AND THE LATEST RUC STILL SHOWS THIS TREND. THAT COULD HELP SHEAR SOME OF THE CONVECTIVE ACTIVITY OFF BETWEEN NORTHERN BRANCH AND THE LOW MOVING INTO THE GREAT BASIN. .LONG TERM...CONVECTION LINGERS OVER THE EASTERN HIGHLANDS THURSDAY MORNING...OTHERWISE BY THURSDAY AFTERNOON FLOW RETURNS TO MILD ZONAL PATTERN UNTIL PERHAPS THE 4TH WHICH MAY NOT BE SO CONVECTION FREE. THERE IS STILL A HINT OF MONSOON MOISTURE ROTATING AROUND A BUILDING 4 CORNERS HIGH BY THAT TIME. RS && .AVIATION...WINDS WILL BE PRIMARY CONCERN TODAY INTO TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. BUFKIT SOUNDINGS SHOWING DEEP MIXED LAYER WITH WINDS ABOVE 40 KTS IN THAT LAYER INDICATING THESE MAY MIX TO THE SURFACE AS WIND GUSTS. ADDITIONALLY...SHOWERS AND ISOLATED THUNDERSTORMS MAY FORM LATER IN THE AFTERNOON MAINLY OVER THE CENTRAL MOUNTAINS THUS AFFECTING SUN VALLEY. STRONG MOISTURE TRANSPORT INTO THE EASTERN HIGHLANDS PROMPTED A CB MENTION FOR PIH AND IDA. EXPECT WINDS IN THE SNAKE PLAIN TO DROP TONIGHT AND MAY PICK UP AGAIN AFTER 9 AM TOMORROW. HINSBERGER && .FIRE WEATHER...EXPECT STRONG WINDS ACROSS THE AREA THIS EVENING IN ADVANCE OF A COLD FRONT MOVING ACROSS SOUTHERN IDAHO. SHOWERS AND ISOLATED THUNDERSTORMS MAY ACCOMPANY THE FRONT AS WELL...BUT THE STRONGEST ACTIVITY WILL BE OVER THE CENTRAL MOUNTAINS AND PERHAPS THE EASTERN HIGHLANDS. COOLER TEMPERATURES ARE EXPECTED TOMORROW...BUT WARM AND DRY CONDITIONS ARE EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK. HINSBERGER && .HYDROLOGY...NO SIGNIFICANT STATUS CHANGE AT THIS TIME. WARM TEMPERATURES THE PAST FEW DAYS CONTINUE TO EXCELERATE HIGH ELEVATION SNOW MELT AND RUN OFF. FLOOD WARNINGS REMAIN IN EFFECT FOR THE HENRYS FORK NEAR REXBURG AND THE TETON RIVER NEAR ST. ANTHONY. A SMALL STREAM ADVSIORY FOR MINOR FLOODING IS IN EFFECT FOR PORTIONS OF TETON COUNTY. TEMPERATURES COOL ABOUT 10-15F THURSDAY BEHIND THE LOW PRESSURE TROUGH BUT THAT IS SHORT LIVED. EVENTUALLY THE SNOW PACK WILLL THIN OUT. RS && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ019>025-032. FLOOD WARNING FOR THE HENRYS FORK NEAR REXBURG AND THE TETON RIVER NEAR SAINT ANTHONY CONTINUES. SMALL STREAM ADVISORY IN TETON COUNTY THROUGH NOON WEDNESDAY. &&
Hazardous weather outlook, Jun 29, 3:41 AM MDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 341 AM MDT WED JUN 29 2011 IDZ017>025-031-032-301200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 341 AM MDT WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR A LARGE PORTION OF EASTERN IDAHO. CHECK THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING AND THIS AFTERNOON AND EVENING. HAIL...AND STRONG GUSTY WIND UP TO 55 MPH ARE POSSIBLE IN THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS WILL LIKELY CONTINUE THURSDAY. ISOLATED MOUNTAIN SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH HIGH PRESSURE OVER THE AREA FOR MOST OF THIS PERIOD. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
In the hours before
Local storm report, Jun 29, 3:24 PM MDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
324 PM MDT WED JUN 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND GST 1 SSE ST. CHARLES 42.10N 111.38W
06/29/2011 E60.00 MPH BEAR LAKE ID TRAINED SPOTTER
&&
CHATTINGSLocal storm report, Jun 29, 3:33 PM MDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
333 PM MDT WED JUN 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND GST BERN 42.33N 111.38W
06/29/2011 M62.00 MPH BEAR LAKE ID CO-OP OBSERVER
&&
CHATTINGSSpecial weather statement, Jun 29, 3:49 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
349 PM MDT WED JUN 29 2011
IDZ020-021-292230-
BINGHAM ID-BUTTE ID-BONNEVILLE ID-POWER ID-BANNOCK ID-
349 PM MDT WED JUN 29 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHERN POWER COUNTY IN SOUTHEAST IDAHO
EXTREME WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 430 PM MDT
AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF NEELEY..MOVING NORTHEAST AT 50
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ABERDEEN...
POCATELLO ARPT...
SPRINGFIELD...
PINGREE...
ROCKFORD...
MORELAND...
TABER...
LAT...LON 4278 11312 4311 11303 4311 11301 4319 11301
4362 11289 4327 11201 4269 11291
TIME...MOT...LOC 2149Z 211DEG 51KT 4281 11295
DMHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:37 AM MDT | Wind Advisory | PIH | 17 hr | |
| Jun 29, 12:12 PM MDT | Areal Flood Advisory | PIH | Teton | 24 hr |
| Jun 29, 3:18 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake | 27 min |
| Jun 29, 3:49 PM MDT | Special Weather Statement | PIH | Bingham | 41 min |
| Jun 29, 5:45 PM MDT | Special Weather Statement | PIH | Custer | 60 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.